MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM
Model Number VIUL14040
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation to date.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an attempt to advance the delivery system over the guidewire, the vascular stent allegedly started to deploy.It was further reported that the delivery system allegedly became stuck on the guidewire; therefore, everything had to be removed as one unit.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.No relevant manufacturing process changes were implemented that could have led to the event reported.This is the only complaint reported for this lot number and issue to date.Investigation summary: the catheter sample was not returned for evaluation.Medical records, images or photos were not provided.The alleged failure could not be re produced so, the investigation was closed with inconclusive results.The intended application represents an off label use of the device.Based on the information available and because the sample was not returned, a definite root caused could not be identified.Labeling review: the instructions for use (ifu) sufficiently describe the potential issue.The ifu states: 'visually inspect the bard® lifestar¿ biliary stent system to verify that the device has not been damaged due to shipping or improper storage.Do not use damaged equipment (.) take care to avoid unnecessary handling, which may kink or damage the delivery system.', and 'should unusual resistance be felt at any time during the procedure, the entire system (introducer sheath or guiding catheter and stent delivery system) should be removed as a single unit.' furthermore, the ifu demands for sufficient flushing of the delivery system through both luer lock adapters.In regards to guidewire, the ifu states: 'the bard® lifestar¿ biliary stent system is only compatible with a 0.035¿ (0.89 mm) guidewire'.The intended application represents an off label use of the device; the bard lifestar biliary stent system is indicated for the treatment of biliary strictures resulting from malignant neoplasms; the safety and effectiveness of this device for use in the vascular system have not been established.
 
Event or Problem Description
It was reported that during an attempt to advance the delivery system over the guidewire, the stent allegedly started to deploy.It was further reported that the delivery system allegedly became stuck on the guidewire; therefore, everything had to be removed as one unit.There was no reported patient injury.

Brand Name
LIFESTAR BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6832824
Report Number9681442-2017-00252
Device Sequence Number1460500
Product Code FGE
UDI-Device Identifier04049519005195
UDI-Public(01)04049519005195
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model NumberVIUL14040
Device Catalogue NumberVIUL14040
Device Lot NumberANYH0258
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/04/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1